Alert archive / Colorado / Wind Advisories in 2005

Wind Advisory 5, NWS Goodland, KS

November 30, 2005Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Nov 30, 2005, 1:06 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 1:06 PM MST (20:06 UTC)
Expired
Nov 30, 2005, 5:00 PM MST
In force
4 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 302006
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
106 PM MST WED NOV 30 2005


COZ090>092-010000-
/O.NEW.KGLD.WI.Y.0005.051130T2006Z-051201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
106 PM MST WED NOV 30 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

A COLD FRONT PUSHED THROUGH THE REGION CREATING STRONG 
NORTHWEST WINDS BEHIND IT. WINDS HAVE INCREASED TO 35 MPH WITH GUSTS
UP TO 55 MPH ACROSS EASTERN COLORADO. AREAS OF BLOWING DUST WILL
ALSO BE POSSIBLE WITH THE STRONGEST WIND GUSTS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

MEHLE
1 follow-up statement
000 
WWUS73 KGLD 010008
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MST WED NOV 30 2005

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.A QUICK MOVING UPPER LEVEL DISTURBANCE UNDERNEATH A STRONG JET
STREAM CONTINUES TO MOVE EAST AND AWAY FROM THE AREA. NORTHWEST
WINDS WILL CONTINUE TO SLOWLY DECREASE AND BY MIDNIGHT BE LESS
THAN 15 MPH. 

COZ090>092-010115-
/O.EXP.KGLD.WI.Y.0005.000000T0000Z-051201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
508 PM MST WED NOV 30 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 30, 9:24 AM MST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 30, 9:24 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
924 AM MST WED NOV 30 2005

.UPDATE...QUICK UPDATE FOR THE FORECAST THIS MORNING TO REFLECT ON
GOING SNOW ACROSS THE NORTHWEST. AS THE DAY PROGRESSES...FORCING
PUSHES SOUTH...BUT BEST RH REMAINS ACROSS THE NORTH. SO...TRENDED
POPS DOWN FROM WEST TO EAST BY AFTERNOON. ALSO...SUBSIDENCE WILL
KICK IN ON BACK SIDE OF FRONTAL PASSAGE AND THAT SHOULD HELP TO
END SNOWFALL. WINDS WILL ALSO BE A CONCERN ON BACKSIDE OF FRONT
AND THEY WILL HAVE TO BE MONITORED FOR POSSIBLE ADVISORY ACROSS
COLORADO.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MBM
Hazardous weather outlook, Nov 30, 10:03 AM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1003 AM MST WED NOV 30 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1103 AM CST WED NOV 30 2005 /1003 AM MST WED NOV 30 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL TRAVERSE THE HIGH PLAINS REGION THIS AFTERNOON.
THE AFOREMENTIONED COLD FRONT WILL BRING SNOW SHOWERS TO THE
REGION...MAINLY NORTH OF INTERSTATE 70. LITTLE TO NO ACCUMULATION
IS EXPECTED WITH THIS SNOWFALL. HOWEVER...VISIBILITIES WILL BE
REDUCED TO LESS THAN THREE MILES AT TIMES IN THE HEAVIEST SNOW
SHOWERS. MOTORISTS TRAVELING ON AREA ROADWAYS SHOULD BE AWARE OF
CHANGING WEATHER CONDITIONS AND TO USE CAUTION.

ALONG WITH THE SNOWFALL...GUSTY WINDS WILL BE POSSIBLE FOR EASTERN
COLORADO LATER THIS AFTERNOON. WINDS WILL GUST UP TO 45 MPH AT
TIMES ACROSS EASTERN COLORADO AND EXTREME NORTHWEST KANSAS. HIGH
PROFILE VEHICLES TRAVELING WESTBOUND ON INTERSTATE 70 SHOULD BE
AWARE OF THESE POSSIBLE GUSTY WINDS AND TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MEHLE

Nearby

Wind Advisories in Colorado, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.